Jump to content
Not Sure

Should I get a HT if I had the dreaded side effect of Propecia

Recommended Posts

OK -- I've been looking into getting a HT for the past several years. I had decided about 6 years ago to get one with Dr. Bernstein and he prescribed Propecia. Well, it wasn't too long after beginning use that I had the dreaded side effect. So, I abandoned the HT procedure.

 

Over these past years I've seen my hair continue to thin and my the bald spot on my crown grow.

 

It's gotten to the point where I have to either fish or cut bait.

 

I've heard conflicting opinions on whether it makes sense to have a HT without combining with Propecia. From my standpoint, I won't take the medicine again because the side effect is worse than being bald.

 

Any objective thoughts would be much appreciated.

Share this post


Link to post
Share on other sites

You dont have to be on propecia to get a HT, it only helps stabilize future loss. That was a huge issue for me, when I started I never used either Rogaine or Propecia and shockloss caused a rapid (and fairly thorough) loss of existing hair. I dont know if Propecia would have helped, but it would not have hurt.

 

Not taking Propecia does not disqualify you at all from having a HT. You can also use Rogaine as a stop loss measure.

Share this post


Link to post
Share on other sites

I would explore topical options with your doctor.

 

You do not need to be on meds for a HT. Meds certainly can spare a lot of headaches for some candidates though.

 

I would be interested to know your age and current pattern of hair loss.


Notice: I am an employee of Dr. Paul Rose who is recommended on this community. I am not a doctor. My opinions are not necessarily those of Dr. Rose. My advice is not medical advice.

 

Dr. Rose is a member of the Coalition of Independent Hair Restoration Physicians.

Share this post


Link to post
Share on other sites

Hi,

 

I am 27 and spoke to few doctors(Eipstein, Dr.Feller, Dr.Ron Shapiro etc.) like 6 months ago about getting a transplantation done. considering my age and the rate of hair fall, they have suggested me to be on propecia for a while.

 

from the research I've done i knew 2% of propecia users experienced some sexual problems like penis erecetion and that too those problems would go away once they stopped using propecia. so i decided on using it, but unfortunately i started experiencing those problems. it was soo dreadful. so i stopped using them for a while and i was back to normal. wasnt sure if it was due to propecia, so i started using them again, but the problem re occured. i was soo scared and stopped using propecia. I think i'm still not back to normal. I hope i'll get back pretty soon.

 

now is this problem soo common? or i am one such unfortunate guy in this regard? I'd rather go bald than experiencing such problems!!

 

Thank you

Venkat

Share this post


Link to post
Share on other sites

Hi

 

Even I have started taking propecia for 2 weeks and unfotunately I have all the side effects like problem in getting erction,decreased ibido,decreased volume of ejaculation.

So I decided to use once in a week [not sure whether it will be useful?]

I will be adding rogine too soon[ But I hate to see my hair meshy]

I have the same question ..Can I have transplantation without Propecia?


Luv,

Friend

Share this post


Link to post
Share on other sites

Wylie - thanks for the response. I was on Rogaine several years ago and after a while developed a bad irritation. I then became allergic to one of the ingredients in it. Sounds as if I don't use some kind of medicine that I can expect a lot of shockloss which is not good for me since I work in a profession in which I go to work in an office building and can't wear a hat.

 

Hair Loss Cure -- I'm 43 and am NW5 (I think).

Share this post


Link to post
Share on other sites

Not Sure,

 

Quite a few people (incl myself) have a bad scalp reaction to the glycerol in the liquid version of Rogaine.

 

If Rogaine worked for you before, then the foam version might be a viable alternative for you.

 

Good luck!

hs


 

These views are from my own learned experience. I am NOT a Doctor, but people say that I do look like one from a distance.

Share this post


Link to post
Share on other sites

We have been hearing a bit of the side effects on this site which is quite odd. It seems the percent is a bit high. Maybe you can try a half pill everyday?


JOBI

 

1417 FUT - Dr. True

1476 FUT - Dr. True

2124 FUT - Dr. True

604 FUE - Dr. True

 

 

 

 

 

 

 

My views are based on my personal experiences, research and objective observations. I am not a doctor.

 

Total - 5621 FU's uncut!

Share this post


Link to post
Share on other sites

The published results on Propecia is a 1 to 2% of its patients who experience "side effects", but it seems higher on this forum. Either way, I would hate to see someone stop taking something that will stabilize their future hair loss and stop taking it because the problem was self induced in regards to their sexual libido, and I would say the best drug avialable today would be Propecia.

 

So maybe some of you should remain on it and see if your side effects dont eventually repair themselves. As they may or may not. I've heard of scalp irritation from Rogaine.

 

As far as not being able to wear a hat after a HT, you do have the entirely desirable option of getting microwork done today that, if the grafted hairs are left very short the session small and you carefully apply ice for minor swelling, you can be looking very close to 'normal' (unrecognized from surgery) over a 4 day weekend. Its pretty amazing what can be done discreetly these days.

 

Your bigger worry in concealment is the gold staples covering your incision. If you have sufficient hair for that you got it made.

Share this post


Link to post
Share on other sites

At 45, there is not a lot of ambiguity about where your hair loss is, or where it is going. Once your donor supply is measured against present and future demand, you and your doc will be able to come up with some sort of strategy. Propecia would be good to delay the possible need for follow-up procedures, but I don't think it is as essential for you as it would be for a 25 year old with your pattern.


Notice: I am an employee of Dr. Paul Rose who is recommended on this community. I am not a doctor. My opinions are not necessarily those of Dr. Rose. My advice is not medical advice.

 

Dr. Rose is a member of the Coalition of Independent Hair Restoration Physicians.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×